MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CERVICAL PLATE FIXED SELF-TAPPING SCREW DIAM. 4X18MM (2X); SPINE SELF-TAPPING SCREW

MEDACTA INTERNATIONAL SA CERVICAL PLATE FIXED SELF-TAPPING SCREW DIAM. 4X18MM (2X); SPINE SELF-TAPPING SCREW
Model Number 03.70.279
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 11 sept 2021: lot 1921601: (b)(4) items manufactured and released on 22-nov-2019.Expiration date: 2024-oct-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Another devices involved: batch review performed on 11 sept 2021: cervical plate 03.70.277 fixed self-tapping screw diam.4x16mm (2x) (k140361) lot 1920104: (b)(4) items manufactured and released on 05-nov-2019.Expiration date: 2024-oct-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Cervical plate 03.70.264 fixed self-tapping screw diam.4x16mm (1x) (k140361) lot 141341a: (b)(4) items manufactured and released on 30-sept-2019.Expiration date: 2024-aug-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Cervical plate 03.70.277 fixed self-tapping screw diam.4x16mm (2x) (k140361) lot 1921587: (b)(4) items manufactured and released on 29-oct-2019.Expiration date: 2024-oct-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.
 
Event or Problem Description
3 months after the primary surgery the c7 screw on the right side is broken, and additionally, it is suspected that the screw on the left side is loosed.The patient was in an asymptomatic condition, therefore no revision surgery was planned initially.One month after, other screws had broken (in c6 level), and the revision surgery was planned.It is unknown how many screws are broken at this moment and whether broken screws will be explanted.
 
Event or Problem Description
At 3 months after the primary surgery, the c7 screw on the right side is broken, and additionally, it is suspected that the screw on the left side is loose.The patient was in an asymptomatic condition, therefore no revision surgery was planned initially.One month after, other screws had broken (in c6 level).On (b)(6) 2021, 4 months after the primary surgery, additional surgery was performed.In total, four screws were found broken (c6 and c7 levels on both sides).No implants have been revised as the patient was in an asymptomatic condition.To stop additional screw loosening or breaking, a 360° fixation was taken.
 
Additional Manufacturer Narrative
Clinical evaluaton: in a 4-level cervical stabilization construct, few months after surgery one screw (right at c7) broke, and soon after also both screws implanted at c6 are found broken.Screw breakages are a possible adverse event, described in literature; the event usually takes place when fusion is not achieved.To date, there are no clues that may lead to think of a defective device.Additional surgery was undertaken to give further stability and a 360° approach was chosen.Preliminary investigation performed by spine r&d director as reported in the literature screw breakages in the cervical spine (plates) can occur among others in case of instability, in some of these cases additional fixation e.G, with posterior instrumentation is required to achieve the stability required for fusion.

Brand Name
CERVICAL PLATE FIXED SELF-TAPPING SCREW DIAM. 4X18MM (2X)
Common Device Name
SPINE SELF-TAPPING SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12473832
Report Number3005180920-2021-00754
Device Sequence Number1100837
Product Code KWQ
UDI-Device Identifier07630030841361
UDI-Public07630030841361
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K140361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2024
Device Model Number03.70.279
Device Catalogue Number03.70.279
Device Lot Number1921601
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR
Patient SexMale